Questions

DHT and collagen/elastin

Question: Hi, I am a 24 year old male. I currently take finasteride (1mg) for treating hair loss. I was wondering what affect finasteride/lowering DHT would have on the skin quality. Could it play a part in premature aging?? I have noticed a loss in subcutaneous fat in the face and slight sagging of the cheeks. I have scanned the web but have found very little on this subject. I would really appreciate your advice/opinions. Many thanks, Tom
Answer:

Almost any prescribed medication can take a toll on the skin and body, especially if the function is to block the body’s production of a male hormone, which is what finasteride does. I didn’t find much supporting studies, or any studies to be honest, but I do believe that it could be damaging to the skin. I suggest speaking with a pharmacist directly or your regular physician to see if premature aging or damage of the skin is possible due to taking this drug. I apologize I cannot be more helpful. Best skin care wishes.

Meagan, Esthetician